Florida, 2019Damaging Winds in Florida, April 2, 2019
April 2, 2019 · NWS MFL · 2 events in 1 county or zone
A cold front that moved into South Florida during the afternoon hours interacted with the east coast sea breeze across Palm Beach County, leading to strong to severe storms developing across the metropolitan areas. Several reports of hail and wind damage were received in the central and northern portions of the Palm Beach County metro.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front that moved into South Florida during the afternoon hours interacted with the east coast sea breeze across Palm Beach County, leading to strong to severe storms developing across the metropolitan areas. Several reports of hail and wind damage were received in the central and northern portions of the Palm Beach County metro.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 2, 2:42 PM EST, 10 minutes earlier.
Area forecast discussion, Apr 2, 2:42 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
342 PM EDT Tue Apr 2 2019
.DISCUSSION...
Isolated showers have begun to work their way into the region and
can be seen on radar this afternoon pushing across Lake Okeechobee
and Palm Beach County. These showers are coincident with a frontal
boundary just to our north. As a shortwave trough, apparent in
water vapor imagery aloft, continues to work its way into the
western Atlantic from the FL-GA bend, cyclogenesis will aid in
pushing the aforementioned front across the area through tonight.
This, along with a weak sea breeze boundary attempting to develop,
an increased chance of showers and isolated thunderstorms remain
through this evening, mainly for the east coast metro areas and
adjacent waters. The main hazards with any thunderstorm
development are lightning and small hail.
High pressure will begin to build across the region tomorrow and
continue sliding eastward through the remainder of the week. As a
result, winds will shift out of the NE tomorrow and easterly by
Thursday. Warmer day time temperatures and a fair amount of moisture
aloft will keep the slight chance of showers each day across the
region. As the axis of high pressures slides over the western
Atlantic on Friday, the frontal boundary will begin to slowly lift
back north. The increased instability along the boundary,
accompanied with weak vorticity lobes and an upper level short wave
traversing overhead, the increased chance of isolated thunderstorms
returns on Friday and through the early portions of the weekend.
This fairly active weather pattern will continue through the first
half of next week as both the GFS and ECMWF depict another frontal
boundary approaching our area. Timing and impacts will continue to
be monitored through the period.
&&
.MARINE...
A cold front will push through the area this evening and
allow winds to veer from the north this evening. Through the day
tomorrow, winds are expected to become NE and increase around 15 to
20 kts, especially for the Atlantic waters. Some of the off shore
Gulf waters may also see winds of around 15 kts. By Thursday, winds
will diminish a bit and become easterly as high pressure builds to
our north. Therefore, with winds expected to increase, small craft
should exercise caution in the Atlantic waters through at least
tomorrow. Through the weekend, showers and thunderstorms will be
possible each day, except for Wednesday, when only showers are
forecast for the Atlantic waters.
&&
.AVIATION...
A cold front will push across the region today into tonight with
increasing shower and thunderstorm chances through the afternoon
and evening. Thunderstorms chances will be highest along the east
coast, particularly PBI, FXE, and FLL. Wind will turn northwesterly
behind the front and quickly veer back to the north to northeast.
Some sub-VFR cigs are possible with convection this afternoon and
evening, as well as behind the front tonight into tomorrow
morning. Wind speeds and gusts will pick up late tonight into
tomorrow morning and persist through the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 85 66 78 67 / 40 30 20 10
Fort Lauderdale 84 69 78 70 / 30 30 20 20
Miami 85 68 80 70 / 30 20 30 20
Naples 81 63 82 65 / 20 0 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...11/HVN
MARINE...11/HVN
AVIATION...02/RAG
Hazardous weather outlook, Apr 2, 9:54 AM EST, 4 hours 58 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1054 AM EDT Tue Apr 2 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1054 AM EDT Tue Apr 2 2019
...LIGHTNING AND WATERSPOUTS POSSIBLE FOR ATLANTIC WATERS AND BEACHES...
...MODERATE RISK OF RIP CURRENTS ALONG THE PALM BEACHES...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip currents: There is a moderate risk of rip currents along the Palm
Beaches today.
Thunderstorms: Thunderstorms will be possible across the Atlantic waters,
along the east coast, the Lake Okeechobee region, and in the offshore
Gulf waters this afternoon and evening.
Waterspouts: Isolated waterspouts are possible across the Atlantic
and Lake Okeechobee waters.
Wind: Stronger storms may develop this afternoon and evening capable
of producing 45 to 55 mph wind gusts and funnel clouds, primarily
over the east coast and Lake Okeechobee region.
Hail: Stronger storms may develop this afternoon and evening capable
of producing hail up to the size of nickels, primarily east of Lake
Okeechobee.
Waves: Buildings seas are expected in the Atlantic waters today with
the seas 5-7 feet in the Gulf Stream.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Thunderstorms are possible again with another system late week into
the weekend.
Hazardous boating conditions are possible across the Atlantic waters
with elevated rip current risks at Atlantic beaches around midweek.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail, and waterspouts
to the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
RAG
In the hours before
Special weather statement, Apr 2, 2:29 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
329 PM EDT Tue Apr 2 2019
FLZ067-068-168-022015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
329 PM EDT Tue Apr 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
415 PM EDT...
* At 329 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Jupiter to 8 miles northwest of
Canal Point. Movement was southeast at 25 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Pahokee, Tequesta, Juno Beach, Canal Point, North Palm
Beach, Lake Park, Port Of Palm Beach, North County Airport, Juno
Ridge, The Acreage, Fremd Village-Padgett Island, Loxahatchee
Groves, Mangonia Park, Lakeside Green and Philo Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2673 8003 2675 8071 2683 8078 2691 8070
2698 8069 2698 8062 2696 8061 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 1929Z 295DEG 20KT 2690 8010 2692 8075
SPMThunderstorm Wind, Palm Beach
- When
- April 2, 2:52 PM EST
- Where
- Palm Beach County, 3.16 mi WNW of North Palm Beach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 26.840, -80.100
Palm Beach Gardens PD reported multiple power lines down along PGA Boulevard and Military Trail. Hail up to 0.50 was also reported in the vicinity. Time based on radar wind signature of over 60 mph about 300 feet above the surface.
Thunderstorm Wind, Palm Beach
- When
- April 2, 2:54 PM EST
- Where
- Palm Beach County, 1.97 mi WNW of North Palm Beach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 26.840, -80.080
Picture received via social media showed large tree down on cars in a parking lot at Palm Beach State College in Palm Beach Gardens. Other pictures received of broken large tree branches in nearby North Palm Beach. Time estimated and based on radar wind signature of at least 60 mph at about 300 feet above the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822064, 822065.